MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) procedure, and the patient experienced cardiac perforation that required pericardiocentesis.After successfully completing a pvi procedure, the physician pulled out all the catheters from left atrium.While retracting the agilis sheath, the patient went into tachycardia.Ultrasound showed pericardial effusion.Patient was intubated with adrenaline and "with a pericardial drainage" and was being transported to another hospital to surgically stop the effusion.Patient required extended hospitalization.The location of the perforation was at the coronary sinus (cs) ostium.According to the doctor, an analysis of the location of the transseptal puncture (tsp) showed that this was too much posterior, and this might have perforated the heart.However, it was possible to see it only when the agilis sheath was pulled out.The doctor also stated that during the procedure, general catheter maneuvering was complex and this might have been due to this post transseptal puncture.The physician¿s opinion on the cause of this adverse event was due to tsp.After surgery, the physician believed that was due to misplacement of cs catheter and too much force to position it.There was no evidence of steam pop.As the perforation was located at the cs ostium and the physician believes the event occurred due to the cs catheter and too much force to position it, the adverse event is being captured on the decanav catheter (as it is assumed to be the cs catheter).Follow up is requested to ensure the decanav was the cs catheter.There is no indication that the ablation catheter contributed to the adverse event and there were no malfunctions reported that would cause it to be a suspected device, especially since the perforation was surgically confirmed to be in the cs ostium, making it more likely to be caused by the cs catheter.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31495574m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02-may-2025, additional information was received and it was confirmed that the decanav catheter was the cs catheter that was being referred to on the initial report.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21853207
Report Number2029046-2025-01197
Device Sequence Number7953769
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)251111(10)31495574M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Catalogue NumberR7D282CT
Device Lot Number31495574M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AGILIS SHEATH; NGEN PUMP, EU CONFIGURATION; NGEN RF GENERATOR; QDOT MICRO, BI, TC, D-F; UNK_OCTARAY NAV
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age63 YR
Patient SexMale